Page 1 of 1
Posted: Thu Feb 01, 2007 9:18 pm
I'Ve quit mirapex and I was told that it has a rebound. How long does it last?
Posted: Fri Feb 02, 2007 5:38 am
I think for all the DAs it takes 2-4 weeks for the dopamine receptors to get back to normal.
I'm about 3 weeks out from the Requip nightmare, and still waiting to get back to "normal." I feel like my whole brain chemistry is out of wack. Pain, depression, irritability, way worse RLS.
I do hope you have a better experience of it. Really. It seems too many of us suffer a lot from those meds.
Posted: Fri Feb 02, 2007 7:12 am
I was on it for 6 weeks at 0.25 and had to mood swings that were scary.
I've been off 5 days and just cant sleep. Also severe anxiety and depression. Actually I dont jnow what to do. cant survive without sleep
What is helpng you..
Was thinking of pot
Posted: Fri Feb 02, 2007 9:16 am
I've been taking hydrocodone (Vicodin), and it works well for me. I had crazy pain today; my bones and muscles just ached, so I took more Vicodin to get me through the day. I've always had that kind of pain, but not as often as since taking the Requip. Now it's way too often.
The sleep clinic has me taking Neurontin right now, too. It does seem to work for the PLMs, but not for the sensations and pain.
Obviously neither the Vicodin or the Neurontin helps me sleep. It's 3am! I take melatonin to get to sleep, and if that doesn't work I take a Lunesta or two.
I took diazepam (Valium) for many, many years for chronic vertigo from a SCUBA diving injury, and it mostly controlled my RLS. I quit taking that about a year ago, and the RLS came back.
I'm really sleepy right now, but my legs are just so painful. I took another Vicodin and am waiting for it to kick in.
Pot was my drug of choice in college, and I totally abused it, so I'm probably not the one to ask about using it for RLS.
But Dr. B even says that it works for many people. I say do whatever it takes. But I'm not a doctor, and I don't play one on TV...
There seem to be a lot of options for treatment out there, and it seems most people get something that works.
I hope you get some sleep!
Posted: Fri Feb 02, 2007 9:36 am
Narcotics tend to become an instigator of insomnia after a while... Why I don't exactly know, but I'm also awake right now because of my Vicodin.
The longest I've been up on a narcotics "binge" was something like a little over 3 days with practically no sleep or napping or anything.
If you feel like taking a risk, you could try taking some Benadryl (diphenhydramine) to help make you sleepy, in addition to the melatonin. But you should be careful about it with the hydrocodone in your system since they both act on the CNS. I don't think a standard 25 - 50mg sleep aid dose would effect you tho. And any "increase" in the RLS should be masked by the hydrocodone. It may or may not work for you, something to try tho
Posted: Fri Feb 02, 2007 6:36 pm
I definitely do not recommend dipenhydramine. Zach is one of the few that can take it and be OK. There is a small percentage of people who can. The rest of us? Makes the RLS totally nuts!
Posted: Fri Feb 02, 2007 11:06 pm
Yeah a little dipenhydramine has me going crazy for hours....
Posted: Sat Feb 03, 2007 7:58 am
Zach, I can't believe that you an tolerate diphenhydramine! It makes me totally nuts. I CAN take half of a Unisom, which is a different drowsy antihistamine; the same as what's in Nyquil. But if I take a whole one, all of a sudden I'm up walking around and being restless.
I don't notice that the vicodin either makes me sleepy or makes me more alert. I really don't notice anything with it, other than RELIEF. Of course, when I say "I took a lot of Vicodin today," it means I took 2 whole 5/500 pills over the course of the day and evening, instead of the usual 1/2 to 1 pill at bedtime.
I've been taking the Neurontin for a couple of weeks now, and have noticed a lot of daytime fatigue. I'm going to skip tonight and see what happens. I'm already very aware of those PLMs. I get those while I'm awake, and they feel like painful, mini spasms. But if I wake up feeling more rested and energetic, it may be worth it to quit taking it.
This really is some huge trial and error process, isn't it.
Posted: Sat Feb 03, 2007 11:49 am
I think there is a little confusion here as to my toleration of diphenhydramine.. I made an assumption that taken with something like hydrocodone, it would have pretty much nill effect in a low dose.
That being said, outside of this situation I am certainly NOT immune to it. I simply built up my tolerance in such a way, that I can take a big enough dose to effectively knock myself out without killing myself at the same time. Roughly after pro-longed use that is around 300 - 400mg at once, a common hallucinogenic dosage range.
Believe me it bothers me until I fall alseep.. Even so much as physical movement itself will trigger an odd electrical type side effect. And I've had several after-experiences in the early morning while working in stores where I was walking and it felt like I'd had a mis-step or my foot was sinking through the floor - LOL.
The only benefit I get out of doing this is that usually I can time it so that I am in bed, becoming drowsey, and thus fall alseep easier.. That being said I have had interesting effects that essentially equalled symptom resolution many hours after dosing.. I could even wake up and go right back to sleep without so much as a twitch from my legs or arms. As if I didn't even have RLS.
Drugs are weird.. That's all I can say. But I definitely am not immune to diphenhydramine...lol. I would only reccomend taking it to help sleep if you have another agent that can mask it's effects on your symptoms.
Posted: Sat Feb 03, 2007 5:52 pm
I think the problem for many of us is that we twice the amount of the regular meds to knock out the dipenblahblah, if it works at all! Sleepy just doesn't come close to winning over the RLS.